Advertisement

Wesley Medical Center treated patients who overdosed on ivermectin

Published: Oct. 11, 2021 at 10:30 PM CDT
Email This Link
Share on Pinterest
Share on LinkedIn

WICHITA, Kan. (KWCH) - Doctors across the U.S. and the world have warned people to think twice before using ivermectin to treat COVID-19. Now, we’re learning Wesley Medical Center treated multiple patients last week, some of them children, who had overdosed on ivermectin.

While there are no proven studies showing whether ivermectin is helpful or harmful in fighting COVID-19, doctors say there are consequences if you take too much.

Dr. Francie Ekengren, an emergency medicine physician, says patients who take too much ivermectin typically have nausea, vomiting and other intestinal issues. She said they can even suffer organ damage.

Doctors have prescribed ivermectin for years to treat parasites in humans. It’s also a common drug you’ll find for livestock at some farm supply stores. But when purchased over-the-counter, doctors say you’re likely getting a dose far too big for human consumption.

“The doses are really important; that you’re not taking something too much. That’s where people can really get into trouble with too much in their system,” said Dr. Francie Ekengren.

Doctors point out that Americans do have access to vaccines that have been proven to be safe and effective.

Copyright 2021 KWCH. All rights reserved.